MAUDE Adverse Event Report: CORDIS DE MEXICO POWERFLEXPRO 8MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO POWERFLEXPRO 8MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400802S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A powerflex pro balloon catheter (bc) ruptured at 6atm (six atmospheres).It was unknown how the procedure completed but the procedure was completed successfully.There was no patient injury.The target lesion is unknown.The patient¿s vessel level of tortuosity and calcification is unknown.The rate of stenosis is unknown.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The following information was unknown: contrast media used; contrast to saline ratio; type and brand of inflation device used; indeflator used successfully with other devices; resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel; difficulty crossing the lesion; catheter in an acute bend; and the target lesion characteristics.The product was not returned for analysis.No lot number was provided therefore a device history record (dhr) review could not be generated.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics are unknown.As no lot number was supplied a dhr could not be completed.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ the information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
It was reported that a powerflex pro balloon catheter ruptured at 6 atmosphere (atm).It was unknown how the procedure completed but the procedure was completed successfully.There was no patient injury.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product will not be returned for analysis.

Brand Name
POWERFLEXPRO 8MM2CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6437274
Report Number9616099-2017-01000
Device Sequence Number13581116
Product Code LIT
UDI-Device Identifier20705032059777
UDI-Public20705032059777
Combination Product (Y/N)N
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number4400802S
Device Catalogue Number4400802S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2017
Initial Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1